Hi all. For a number of years I've been increasingly ill and earlier this year a doctor suggested I be checked for Cushing's as I have many of the primary symptoms, including huge weight gain around my stomach (despite genuinely eating little food due to nausea), the stria (reddish purple stretch marks) around my stomach and the so called buffalo hump on my upper back which has caused me to lose almost 3 inches in height over a period of time.
Private saliva tests showed raised cortisol earlier this year at the peak of bright red flushing in my face, but it was also found my TSH level was too high. So, my GP put me on 50 micrograms a day of Levothyroxine. I actually stressed to him I was unsure it was wise to start messing with my hormone levels before I had testing for Cushing's. Please appreciate I obviously don't want to have Cushing's (nobody does!) but I have become so ill I was somewhat hoping a series of 24 hour urine collections plus the overnight dexamethasone test would finally give me an answer and some hope of finally being treated. Therefore, it's to my horror and despair that results have come back showing my cortisol levels to be far too low, resulting in me having a brief Synacthen test (results pending).
My primary question is this: has anyone on here been ultimately been diagnosed with Cushing's but suffered similar results after being (seemingly wrongly?!) prescribed daily Levothyroxine... i.e. this tablet has caused the adrenal glands to somewhat stop producing the cortisol?
I did note, moments after being injected with cortisol, I started to suffer the very same symptoms I had when the saliva tests showed high levels of cortisol: this being an overwhelmingly strong sensation of warmth throughout my face. I had believed this uncomfortable sensation had only recently stopped happening as much when inactive because I've quit work and have tried to feel more relaxed. On stopping Levothyroxine five days ago, this very same, seriously uncomfortable flushing in my face has returned.
Any advice or knowledge regards the impact of Levothyroxine (the same as Thyroxine?) Would be greatly appreciated as I'm fearing consultants will see my cortisol levels have gone from around 92 around 7 months after first taking Levothyroxine to, perhaps, a number more like the acceptable average as I've only been off the Levothyroxine five days before the synacthen test. I hope the majority of endocrinologists will accept that an error was made in prescribing this to a possible Cushing's suffer and not simply tell me to go on my way without further 24 hour urine and dexamethasone testing as I feel currently as if the ignorance of a local GP in prescribing Levothyroxine has potentially blown my chance of finally becoming better. Before taking Levothyroxine I was told by different consultants that my body image and symptoms are "screaming" Cushing's. I'm quite simply desperate for hope and reassurance that one tablet hasn't wiped out my main chance of ending this nightmare illness now I've had recently had repeatedly negative urine tests for Cushing's (this was when I didn't appreciate the impact of Levothyroxine and therefore did not highlight it to endocrinologist except for including it on my medication lists).
Apologies for the length of this and thanks in advance for any responses.
Sending kind regards and best wishes to you all. Thank you.